Alert archive / California / Flash Flood Watches in 2011

Flash Flood Watch 3, NWS Reno, NV

September 12, 20118 counties in California; 4 counties in Nevada

NWS Reno, NV issued this flash flood watch at Sep 12, 2011, 3:58 AM PDT for 8 counties in California; 4 counties in Nevada. It took effect at Sep 12, 2011, 1:00 PM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Sep 12, 2011, 3:58 AM PDT (10:58 UTC)
In effect from
Sep 12, 2011, 1:00 PM PDT
Expired
Sep 12, 2011, 9:56 PM PDT
In force
9 hr
Issued by
NWS Reno, NV
Flood severity
None

Counties Alpine County, CA, El Dorado County, CA, Lassen County, CA, Mono County, CA, Nevada County, CA, Placer County, CA, Plumas County, CA, Sierra County, CA, Douglas County, NV, Lyon County, NV, Storey County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 69 km from the middle of the area, began a volume at 10:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 11.0 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2011-09-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 60 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2011-09-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
60 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
2254 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

555 
WGUS65 KREV 121058
FFAREV

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE RENO NV
358 AM PDT MON SEP 12 2011

...SCATTERED HEAVY SHOWERS AND THUNDERSTORMS TODAY...

.A LATE SEASON SURGE OF MOISTURE WILL BRING ANOTHER ROUND OF
SCATTERED SHOWERS AND THUNDERSTORMS TO THE REGION THIS AFTERNOON
AND EVENING. DEEP MOISTURE OVER THE SIERRA AND ALONG THE SIERRA
FRONT WILL ALLOW SOME OF THESE STORMS TO PRODUCE LOCALLY HEAVY
RAINFALL WITH RATES NEAR OR EXCEEDING ONE INCH PER HOUR.

CAZ071>073-NVZ002-003-130000-
/O.NEW.KREV.FF.A.0003.110912T2000Z-110913T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
GREATER LAKE TAHOE AREA-MONO-GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...
SOUTH LAKE TAHOE...TRUCKEE...BRIDGEPORT...MAMMOTH LAKES...
INCLINE VILLAGE...SPARKS...GARDNERVILLE...VIRGINIA CITY
358 AM PDT MON SEP 12 2011

...FLASH FLOOD WATCH IN EFFECT FROM 1 PM PDT THIS AFTERNOON
THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF CALIFORNIA AND WESTERN 
  NEVADA...INCLUDING THE FOLLOWING AREAS...IN CALIFORNIA...
  GREATER LAKE TAHOE AREA...LASSEN-EASTERN PLUMAS-EASTERN SIERRA 
  COUNTIES AND MONO. IN WESTERN NEVADA...GREATER LAKE TAHOE AREA 
  AND GREATER RENO-CARSON CITY-MINDEN AREA.

* FROM 1 PM PDT THIS AFTERNOON THROUGH THIS EVENING

* SLOW MOVING THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL THIS
  AFTERNOON AND EVENING...WITH RATES NEAR OR EXCEEDING ONE INCH
  PER HOUR. THESE HEAVY DOWNPOURS COULD CAUSE LOCALIZED FLASH
  FLOODING IN SOME AREAS.

* HEAVY RAINFALL MAY CAUSE RAPID RISES IN SMALL STREAMS AND
  CREEKS...ESPECIALLY SOME THAT MAY BE DRY THIS TIME OF YEAR.

* THERE IS ALSO POTENTIAL FOR ROCK OR MUDSLIDES IN STEEP TERRAIN
  AS WELL AS RECENT BURN AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLOODING OF SMALL STREAMS...CREEKS
AND OTHER DRAINAGE AREAS IS POSSIBLE WITHIN THE WATCH AREA. 
PEOPLE IN THE WATCH AREA SHOULD MONITOR WEATHER.GOV/RENO FOR
UPDATES AND BE PREPARED FOR IMMEDIATE ACTION SHOULD HEAVY RAINS
AND FLOODING OCCUR OR A FLASH FLOOD WARNING BE ISSUED.  

&&

$$

HOON

HTTP://WEATHER.GOV/RENO
2 follow-up statements
469 
WGUS65 KREV 122222
FFAREV

FLOOD WATCH
NATIONAL WEATHER SERVICE RENO NV
322 PM PDT MON SEP 12 2011

...SCATTERED SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN
THROUGH THIS EVENING...

.A LATE SEASON SURGE OF MOISTURE WILL BRING ANOTHER ROUND OF
SCATTERED SHOWERS AND THUNDERSTORMS TO THE REGION THROUGH THIS
EVENING. DEEP MOISTURE OVER THE SIERRA AND ALONG THE SIERRA FRONT
WILL ALLOW SOME OF THESE STORMS TO PRODUCE LOCALLY HEAVY RAINFALL
WITH RATES NEAR OR EXCEEDING ONE INCH PER HOUR.

CAZ071>073-NVZ002-003-130600-
/O.CON.KREV.FF.A.0003.000000T0000Z-110913T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
GREATER LAKE TAHOE AREA-MONO-GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...
SOUTH LAKE TAHOE...TRUCKEE...BRIDGEPORT...MAMMOTH LAKES...
INCLINE VILLAGE...SPARKS...GARDNERVILLE...VIRGINIA CITY
322 PM PDT MON SEP 12 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CALIFORNIA AND WESTERN NEVADA...INCLUDING THE 
  FOLLOWING AREAS...IN CALIFORNIA...GREATER LAKE TAHOE AREA...
  LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES AND MONO. IN 
  WESTERN NEVADA...GREATER LAKE TAHOE AREA AND GREATER RENO-
  CARSON CITY-MINDEN AREA.

* UNTIL 11 PM PDT THIS EVENING

* SLOW MOVING THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL THIS
  EVENING...WITH RATES NEAR OR EXCEEDING ONE INCH PER HOUR. THESE
  HEAVY DOWNPOURS COULD CAUSE LOCALIZED FLASH FLOODING IN SOME
  AREAS.

* HEAVY RAINFALL MAY CAUSE RAPID RISES IN SMALL STREAMS AND 
  CREEKS...ESPECIALLY SOME THAT MAY BE DRY THIS TIME OF YEAR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLOODING OF SMALL STREAMS...CREEKS
AND OTHER DRAINAGE AREAS IS POSSIBLE WITHIN THE WATCH AREA.
PEOPLE IN THE WATCH AREA SHOULD MONITOR WEATHER.GOV/RENO FOR
UPDATES AND BE PREPARED FOR IMMEDIATE ACTION SHOULD HEAVY RAINS
AND FLOODING OCCUR OR A FLASH FLOOD WARNING BE ISSUED.

&&

$$

HTTP://WEATHER.GOV/RENO
104 
WGUS65 KREV 130456
FFAREV

FLOOD WATCH
NATIONAL WEATHER SERVICE RENO NV
956 PM PDT MON SEP 12 2011

CAZ071>073-NVZ002-003-130600-
/O.CAN.KREV.FF.A.0003.000000T0000Z-110913T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
GREATER LAKE TAHOE AREA-MONO-GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...
SOUTH LAKE TAHOE...TRUCKEE...BRIDGEPORT...MAMMOTH LAKES...
INCLINE VILLAGE...SPARKS...GARDNERVILLE...VIRGINIA CITY
956 PM PDT MON SEP 12 2011

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST CALIFORNIA AND
WESTERN NEVADA HAS BEEN CANCELLED. THUNDERSTORMS HAVE DECREASED IN
COVERAGE AND INTENSITY THIS EVENING AND THE THREAT FOR FLASH
FLOODING HAS DIMINISHED.

$$


HTTP://WEATHER.GOV/RENO

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this flash flood watch went out at Sep 12, 3:35 AM PDT, 23 minutes earlier.

Area forecast discussion, Sep 12, 3:35 AM PDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
335 AM PDT MON SEP 12 2011

.SHORT TERM...
LITTLE CHANGE TO THE FORECAST AS LOW PRESSURE CENTERED OVER SOUTHERN
CA WILL REMAIN FAIRLY STATIONARY TODAY AND TUESDAY. IT WILL CONTINUE
TO BRING ISOLATED TO SCATTERED THUNDERSTORMS TO THE REGION WITH
LIGHT WINDS. THE LOW LOOKS TO FINALLY BEGIN WEAKENING BY WEDNESDAY
AFTERNOON...WITH OVERALL SYNOPTIC FLOW BEGINNING TO NUDGE IT EAST.

GEFS SHOWS THAT PW VALUES WILL REACH 4-5 STANDARD DEVIATIONS ABOVE
NORMAL OVER AND WEST OF THE SIERRA CREST AND 2-3 ACROSS WESTERN NV
FOR TODAY AND TUESDAY. THIS TRANSLATES TO GREATER THAN 0.75 INCHES
OVER THE BASIN AND RANGE AND AROUND 1 INCH OVER THE SIERRA. GOOD
CONFIDENCE IN ANOTHER DAY OF SCT THUNDERSTORMS AND PERIODS OF
HEAVY RAIN ACROSS THE ENTIRE FORECAST AREA...WITH BEST CHANCES
OVER THE CREST. MAIN FORCING MECHANISM CONTINUES TO BE DAYTIME
HEATING WITH GOOD INSTABILITY AS INDICATED BY MID LEVEL LAPSE
RATES AGAIN BETWEEN 7 AND 8 C/KM. STEERING FLOW WILL REMAIN LIGHT
CAUSING STORMS TO BE SLOW MOVING AND PROVIDE WETTING RAINS THROUGH
THE EVENING. THUNDERSTORMS WILL DISSIPATE TO ISOLATED SHOWERS
TONIGHT AS OVERALL DYNAMICS WEAKEN. OVERALL THIS AFTERNOON LOOKS
VERY SIMILAR TO YESTERDAY.

MAINTAINED SCT THUNDERSTORM COVERAGE ACROSS THE REGION TUESDAY
AFTERNOON AS MOISTURE AND INSTABILITY REMAIN INCREASED. DAYTIME
HEATING WILL AGAIN BE THE MAIN SOURCE OF FORCING...HOWEVER THERE MAY
BE A BIT ADDITIONAL LIFT PRESENT OVER WESTERN NV NORTH OF I-80 AS
MODELS AGREE ON A SMALL JET STREAK DEVELOPING OVER THE GREAT BASIN
BY THE AFTERNOON.

ISOLATED THUNDERSTORMS EXPECTED WEDNESDAY AS MOISTURE REMAINS IN
PLACE...BUT INSTABILITY DECREASES SLIGHTLY AS THE LOW WEAKENS.
TEMPERATURES WILL CONSISTENTLY REMAIN A FEW DEGREES ABOVE SEASONAL
NORMALS THROUGH MIDWEEK WITH LIGHT WINDS. LABELLE

.LONG TERM...THURSDAY THROUGH SUNDAY...

AS WE GO INTO THURSDAY A TROUGH MOVES INTO THE PAC NW BRINGING IN
SOME INCREASED SOUTHWEST FLOW ALOFT. GFS AND EC COMING INTO BETTER
AGREEMENT AT LEAST THROUGH FRIDAY...ALTHOUGH THE EC STILL REMAINS
THE SHARPER OF THE TWO.

BOTH MODELS SUGGEST ANOTHER ROUND OF ISOLATED THUNDERSTORMS ON
THURSDAY AND FRIDAY...ESPECIALLY STARTING IN THE TYPICAL CONVERGENCE
ZONES ALONG THE SIERRA FRONT AND GETTING PUSHED OFF INTO THE BASIN
AND RANGE BY LATE AFTERNOON. THERE SHOULD BE JUST ENOUGH LINGERING
MOISTURE AND INSTABILITY...WITH LI'S AROUND -1 AND MOD TOTALS AROUND
32-33. WENT AHEAD AND SPREAD THE THE ISOLATED THUNDERSTORM CHANCES
INTO PERSHING AND CHURCHILL COUNTIES FOR THURSDAY. WE'LL HAVE TO
KEEP AN EYE ON THE UPPER LEVEL WAVE COMING THROUGH FRIDAY AND FRIDAY
NIGHT...COULD HELP SET OFF SOME ELEVATED CONVECTION.

AFTER FRIDAY...THINGS QUIET DOWN A BIT AS THE TROUGH DIGS DEEPER
INTO CA/NV. TEMPS WILL COOL OFF SEVERAL DEGREES TO NEAR NORMALS FOR
MID SEPT...WITH UPPER 70S/LOW 80S IN WESTERN NV AS WE GO INTO THE
WEEKEND...LOW 70S IN THE SIERRA VALLEYS. WEAK DEFORMATION MAY SETUP
OVER CA/NV IF THE TROUGH PINCHES OFF A CLOSED LOW IN SOUTHERN CA AS
THE ECMWF SUGGESTS. KEPT THE SLIGHT CHANCE OF SHOWERS AND THUNDER
OVER MONO-MINERAL ON SATURDAY TO ACCOUNT FOR THIS POSSIBILITY.  HOON

&&

.AVIATION...

ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TODAY ACROSS THE REGION.
BEST CHANCES WILL BE IN THE SIERRA...ALTHOUGH ALL TERMINALS IN THE
AREA WILL BE IMPACTED BY STORMS TO SOME DEGREE.

STRONG OUTFLOW WINDS UP TO 50 MPH WILL BE POSSIBLE AROUND
THUNDERSTORMS...WITH SMALL HAIL ALSO A THREAT. MODERATE TO HEAVY
RAINFALL IS LIKELY...WITH REDUCTIONS IN VIS POSSIBLE. VIS MAY DROP
DOWN TO MVFR...BUT WILL BE SHORT LIVED.  HOON

&&

.FIRE WEATHER...

SCATTERED SHOWERS AND THUNDERSTORMS WILL AGAIN AFFECT THE REGION
TODAY. SOME STORMS WILL PRODUCE DRY LIGHTNING EARLY ON IN THE
AFTERNOON...BUT STORMS ARE EXPECTED TO BECOME WETTER AND MORE
NUMEROUS BY LATE AFTERNOON.

THE MAIN THREAT WILL AGAIN BE GUSTY OUTFLOW WINDS OF UP TO 50
MPH...ESPECIALLY FOR THE LOWER VALLEYS. WITH NUMEROUS STORMS GOING
UP AROUND THE AREA...SHIFTING WIND DIRECTIONS WILL BE LIKELY THROUGH
EARLY EVENING.  HOON

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
CA...NONE.
&&

HTTP://WEATHER.GOV/RENO
Hazardous weather outlook, Sep 11, 3:03 PM PDT, 12 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
303 PM PDT SUN SEP 11 2011

CAZ070>073-NVZ001>005-121415-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
303 PM PDT SUN SEP 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA...
NORTHEAST CALIFORNIA AND WESTERN NEVADA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS WILL CONTINUE THIS EVENING. GUSTY OUTFLOW
WINDS UP TO 50 MPH...LOCALLY HEAVY RAINFALL AND DANGEROUS
LIGHTNING WILL BE THE MAIN CONCERN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE EXPECTED TO CONTINUE ON MONDAY AND TUESDAY AND
THEN DECREASE WEDNESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER IN ACCORDANCE WITH
STANDARD OPERATING PROCEDURES.

HTTP://WEATHER.GOV/RENO

In the hours before

Local storm report, Sep 12, 12:19 AM PDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RENO NV
1219 AM PDT MON SEP 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HEAVY RAIN       1 S NEW WASHOE CITY     39.28N 119.77W
09/11/2011  M1.17 INCH       WASHOE             NV   TRAINED SPOTTER

            MEASURED IN 45 MINUTES.

0300 PM     HEAVY RAIN       4 NNE NEW WASHOE CITY   39.36N 119.75W
09/11/2011  E1.50 INCH       WASHOE             NV   TRAINED SPOTTER

0318 PM     HEAVY RAIN       4 SSW GARDNERVILLE      38.90N 119.77W
09/11/2011  M0.69 INCH       DOUGLAS            NV   TRAINED SPOTTER

            MEASURED IN LAST ONE HOUR AND 15 MINUTES. SOME PEA SIZED
            HAIL.

0318 PM     HEAVY RAIN       3 NE GARDNERVILLE       38.97N 119.69W
09/11/2011  M0.78 INCH       DOUGLAS            NV   TRAINED SPOTTER

            MEASURED IN 30 MINUTES.

0400 PM     HEAVY RAIN       2 WNW GARDNERVILLE      38.95N 119.77W
09/11/2011  M0.47 INCH       DOUGLAS            NV   TRAINED SPOTTER

            MEASURED OVER AN HOUR

0429 PM     HEAVY RAIN       S LEE VINING            37.96N 119.12W
09/11/2011  E0.50 INCH       MONO               CA   TRAINED SPOTTER

            TRAINED SPOTTER ESTIMATED 0.50 INCHES OF RAIN IN 30-45
            MINUTES.

0500 PM     HEAVY RAIN       7 W QUINCY              39.92N 121.06W
09/11/2011  E0.25 INCH       PLUMAS             CA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED LOCAL ROADWAY FLOODING AND
            APPROXIMATELY 0.25 INCHES OF RAIN IN 15 MINUTES.

0530 PM     FLASH FLOOD      KINGS BEACH             39.24N 120.03W
09/11/2011                   PLACER             CA   NWS EMPLOYEE

            STREET FLOODING OCCURRED ALONG HIGHWAY 28 NEAR THE
            INTERSECTION OF HIGHWAY 267. TIME OF THE EVENT IS
            APPROXIMATE.

0628 PM     HEAVY RAIN       4 E TRUCKEE             39.33N 120.13W
09/11/2011  M0.37 INCH       NEVADA             CA   MESONET

            RAINFALL TOTAL BETWEEN 430 AND 530 PM.

0803 PM     HEAVY RAIN       NW SOUTH LAKE TAHOE     38.94N 119.99W
09/11/2011  M0.57 INCH       EL DORADO          CA   TRAINED SPOTTER

            THUNDERSTORM DROPPED 0.57 INCHES OF RAIN THIS AFTERNOON.

1026 PM     TSTM WND GST     5 WSW GARDNERVILLE      38.91N 119.83W
09/11/2011  M52.00 MPH       DOUGLAS            NV   TRAINED SPOTTER

            A 52 MPH WIND GUST OCCURRED AROUND 2PM TODAY IN
            ASSOCIATION WITH A PASSING THUNDERSTORM. 0.21 INCHES OF
            RAIN OCCURRED BETWEEN 2 AND 4 PM.

&&

O'HARA

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 12, 2:17 PM PDTSpecial Weather StatementREVLassen43 min
Sep 12, 3:15 PM PDTSpecial Weather StatementREVLassen60 min
Sep 12, 4:05 PM PDTSpecial Weather StatementREVSierra40 min
Sep 12, 4:53 PM PDTSevere Thunderstorm WarningREVLassen37 min
Sep 11, 5:45 PM PDTSpecial Weather StatementREV60 min
Sep 12, 2:52 PM PDTSpecial Weather StatementREV38 min

Nearby

Flash Flood Watches in California, 2011Flash Flood Watches in Nevada, 2011Every flash flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.